Patient :My husband is having black blood in his stool and stomach pain and pain in his anus along with swelling in his pelvis area and around his balls what could be the cause of this and what should we do
Welcome to Ask The Doctor.
Black tarry stools (black blood) with pain abdomen are most commonly due to Upper Gi BLEED.
This can be due to any of the following most commonly:
1. Pain killer abuse
2. Chronic Liver disease due to Alcohol or Viral Hepatitis
3. Esophageal varices.
He should be taken to ER immediately.
They will evaluate him for the above mentioned causes and will start him on Pantoprazole and Octreotide infusion.
Once hemodynamically stable, an Upper GI endoscopy will be done.
Get him to ER as excessive blood loss can get him into shock.
I hope it helps.
These Q&A’s are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.